Alert archive / Tennessee / Flash Flood Warnings in 1998
Flash Flood Warning 116, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 30, 1998, 9:19 PM CDT for Lewis County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 30, 1998, 9:19 PM CDT (02:19 UTC)
- Expired
- Jul 31, 1998, 12:20 AM CDT
- In force
- 3 hr
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Lewis County, TN, Perry County, TN
The radar
The Nashville radar (KOHX), 124 km from the middle of the area, began a volume at 02:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1975 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 923 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBNA 310221 FFWBNA TNC101-135-310520- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 919 PM CDT THU JUL 30 1998 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN LEWIS COUNTY IN MIDDLE TENNESSEE EASTERN PERRY COUNTY IN MIDDLE TENNESSEE * UNTIL 1220 AM CDT * AT 915 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAIN FROM NEAR LINDEN TO HOHENWALD. THESE STORMS HAVE PRODUCED RAINFALL AMOUNTS IN EXCESS OF 1 1/2 INCHES DURING THE LAST HOUR. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 7:16 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 30, 7:16 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 716 PM CDT THU JUL 30 1998 MCS DVLPG OVR SE MO/W KY LAST CPL OF HOURS. MANY PARAMETERS POINT TWD CONTD DVLPMT ERY TNGT. ADAP PGM SHOWS MOST UNSTBL AIR ACRS W TN INTO SE MO/W KY...WITH BULLS-EYE POS MSTR CONVERGENCE CHG SAME AREA...ETC. ALSO S/WV INDICATED BY 18Z RUC MDL MOVG E ACRS AREA TNGT. THKNS PATTERN AND PCGRIDDS MACRO SUGGEST MCS SHUD TURN TO SE...BUT MOV RATHER SLOLY TNGT. HI SFC AND 850 MB DWPTS/HI PRECIPITABLE WATER INDICATE POTENTIAL FOR VRY HVY RAINFALL TOO. LOOKS LIKE ETA MDL WITH ITS SLGTLY SLOWER SWD MOVMT OF FNT BEST THIS EVE THAN SLGTLY FASTER MOVMT PER NGM. FNT SHUD SLIP TO S OF BNA BY DAYBREAK FRI. STEIGERWALDT
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 8:16 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 49 min |
| Jul 30, 8:42 PM CDT | Severe Thunderstorm Warning | OHX | Lewis | 33 min |
| Jul 30, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury, Williamson | 31 min |
| Jul 30, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 46 min |
| Jul 31, 12:08 AM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 32 min |
Nearby
Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.